Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 425, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 28, 2006, 5:02 PM EDT for Cherokee County, Georgia. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2006, 5:02 PM EDT (21:02 UTC)
- Expired
- Sep 28, 2006, 5:15 PM EDT
- In force
- 13 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 89 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 5:05 PM EDT | HAIL 0.75 | Woodstock, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 282102 SVRFFC GAC057-282115- /O.NEW.KFFC.SV.W.0425.060928T2102Z-060928T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 PM EDT THU SEP 28 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 515 PM EDT * AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS STORM WAS LOCATED NEAR WOODSTOCK...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3421 8459 3409 8464 3409 8443 3422 8424 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:00 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 28, 2:00 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT THU SEP 28 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY) COLD FRONT WILL MOVE ACROSS AREA THIS AFTERNOON AND EVENING. LIMITED MOISTURE ASSOCIATED WITH FRONT BUT GOOD DYNAMCIS ACROSS N COUNTIES AS JET MAX MOVES ACROSS. A FEW STORMS COULD BECOME STRONG-SEVERE UNTIL THE SUN GOES DOWN. CHANCES FOR SHOWERS AND STORMS DECREASE THE FARTHER S YOU GO OVER THE CWA. SHOWER/STORM CHANCES WILL END TONIGHT. SURFACE HIGH PRESSURE MOVES OVER AREA FRIDAY AND CONTINUES FOR MUCH OF SATURDAY. A SHORT WAVE MOVES ACROSS THE AREA LATE FRIDAY WITH ANOTHER MOVING TO THE AREA SATURDAY NIGHT...BOTH WITH MINIMAL MOISTURE ASSOCIATED. A FEW LIGHT SHOWERS COULD OCCUR ACROSS FAR N GA SATURDAY NIGHT. COOLER TEMPERATURES IN STORE BEHIND FRONT THIS PERIOD. FRIDAY NIGHT LOWS GETTING INTO THE UPPER HALF OF THE 30S FOR SOME AREAS OF N GA. .LONG TERM...(SUNDAY THROUGH THURSDAY) SHORT WAVE MOVING BY TO START SUNDAY THEN HIGH PRESSURE BEGINS TO BUILD AND THIS CONTINUES THROUGH TUESDAY WITH HIGH PRESSURE HOLDING INTO WEDNESDAY. ON THURSDAY...MOISTURE TRIES TO INCREASE AS A SHORT WAVE SKIRTS N GA. THERE IS NOT ENOUGH MOISTURE OR DYNAMICS TO INCLUDE SIGNIFICANT POPS AT THIS TIME. && .FIRE WEATHER... DRY RHS MOVING OVER PARTS OF CENTRAL GA FRIDAY AFTERNOON AND MUCH OF THE AREA SATURDAY AFTERNOON. LOW RHS GETING CLOSE TO 25 PERCENT ON SATURDAY AND THIS WILL NEED TO BE WATCHED. FOR NOW ANY DURATIONS BELOW 25 PERCENT WILL BE SHORT-LIVED. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 51 74 44 76 / 40 5 5 5 ATLANTA 50 71 49 74 / 20 5 5 5 BLAIRSVILLE 48 67 38 72 / 40 5 10 5 CARTERSVILLE 44 70 39 74 / 30 5 5 5 COLUMBUS 55 77 45 79 / 20 5 5 5 GAINESVILLE 50 71 45 73 / 40 5 10 5 MACON 50 78 41 81 / 20 5 5 5 ROME 46 71 43 73 / 30 5 10 5 PEACHTREE CITY 46 72 37 76 / 20 5 5 5 VIDALIA 57 78 50 80 / 20 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Sep 28, 4:45 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT THU SEP 28 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 445 PM EDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH GEORGIA FOR THE REST OF THIS AFTERNOON AND EARLY EVENING. .SYNOPSIS... A STRONG COLD FRONT ACROSS EXTREME NORTH GEORGIA WILL CONTINUE MOVING SOUTH INTO CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING... LARGE HAIL...AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DISCUSSION... FORCING ALONG THE COLD FRONT HAS AND WILL TRIGGER THUNDERSTORMS FOR THE REST OF THIS AFTERNOON AND EARLY EVENING. CAPE VALUES WILL REMAIN IN THE 1000 TO 1500 RANGE WITH LIFTED INDICES OF ZERO TO -3. A COLD POOL ALOFT WILL ALSO HELP DESTABILIZE THE ATMOSPHERE. THERE WILL BE ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS TO REACH SEVERE LEVELS. THE MAIN THREAT WILL BE HAIL UP TO 1 INCH AND WINDS GUSTING TO NEAR 50 MPH. THE MAIN THREAT WILL BE NORTH OF AN ATLANTA TO ATHENS LINE AND THROUGH 8 PM. AFTERWARDS THE ATMOSPHERE WILL BEGIN TO STABILIZE AND THE THREAT OF SEVERE THUNDERSTORMS WILL END. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON AND EVENING FOR POSSIBLE ACTIVATION.
In the hours before
Special weather statement, Sep 28, 4:09 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 PM EDT THU SEP 28 2006 GAZ027-282045- 409 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MADISON COUNTY UNTIL 445 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF NEESE...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS MADISON COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POCATALIGO...NEESE...DIAMOND HILL...COLBERT... DANIELSVILLE...PHILLIPS...PAOLI AND COMER. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 28, 4:11 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 PM EDT THU SEP 28 2006 GAZ019-282045- 411 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FLOYD COUNTY UNTIL 445 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CAVE SPRING...MOVING EAST AT 40 MPH. PEA SIZED HAIL AND WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FLOYD COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE COOSA...CAVE SPRING...ROME AND LINDALE. 16
Special weather statement, Sep 28, 4:15 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT THU SEP 28 2006 GAZ009-282045- 415 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH SIZED HAIL AND 45 MPH WINDS IN NORTH TOWNS COUNTY UNTIL 445 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG THE NORTH CAROLINA AND GEORGIA STATE LINE JUST NORTH OF HIAWASSEE...MOVING EAST AT 40 MPH. HALF INCH SIZED HAIL AND WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TOWNS COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HIAWASSEE. ANY BOATERS ON CHATUGE LAKE SHOULD SEEK SAFE HARBOR IMMEDIATELY. 16
Special weather statement, Sep 28, 4:26 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 426 PM EDT THU SEP 28 2006 GAZ020-282100- 426 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN BARTOW COUNTY UNTIL 500 PM EDT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF KINGSTON...MOVING EAST AT 40 MPH. PEA SIZED HAIL AND WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE KINGSTON...EUHARLEE...CASSVILLE... CARTERSVILLE...WHITE AND RED TOP MOUNTAIN STATE PARK. 16
Special weather statement, Sep 28, 4:44 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 444 PM EDT THU SEP 28 2006 GAZ031-282100- 444 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN SOUTHERN PAULDING COUNTY UNTIL 500 PM EDT... AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEW GEORGIA...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SOUTHERN PAULDING COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEW GEORGIA AND HIRAM. 15
Special weather statement, Sep 28, 4:58 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 PM EDT THU SEP 28 2006 GAZ021-282125- 458 PM EDT THU SEP 28 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN SOUTHERN CHEROKEE COUNTY UNTIL 525 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE ALLATOONA SOUTHWEST OF CHEROKEE... MOVING EAST AT 45 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SOUTHERN CHEROKEE COUNTY THROUGH 525 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WOODSTOCK...HOLLY SPRINGS...CHEROKEE AND LEBANON. 15
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 22 min |
| Sep 28, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| Sep 28, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 30 min |
| Sep 28, 2:55 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 35 min |
| Sep 28, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 35 min |
| Sep 28, 3:21 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Hall | 30 min |
| Sep 28, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas | 11 min |
| Sep 28, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 23 min |
| Sep 28, 5:22 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 23 min |
| Sep 28, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 19 min |
| Sep 28, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 33 min |
| Sep 28, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 29 min |
| Sep 28, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.